Dense Fog, Sheboygan
- When
- March 25, 1:00 AM CST to 11:00 AM CST
- Where
- Sheboygan forecast zone
- Reported by
- ASOS
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Dense fog developed overnight over 3 areas of south-central and southeast Wisconsin - in the West Bend to Sheboygan/Port Washington area (0600-1100CST), in the Madison to Monroe area (0100-0700CST), and in the Elkhorn to Racine/Kenosha area (0400-0900CST). Visibilities were reduced to 1/8 to 1/4 mile, resulting in some airplane delays or cancellations.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Dense fog developed overnight over 3 areas of south-central and southeast Wisconsin - in the West Bend to Sheboygan/Port Washington area (0600-1100CST), in the Madison to Monroe area (0100-0700CST), and in the Elkhorn to Racine/Kenosha area (0400-0900CST). Visibilities were reduced to 1/8 to 1/4 mile, resulting in some airplane delays or cancellations. Just prior to the dense fog development, scattered showers and storms occurred with a warm front moving north through the region. A moist southeast low-level wind flow and clearing skies aided in the dense fog formation. Interestingly, after the warm front passage and subsequent dense fog, daily record maximum temperatures of 80 at Milwaukee Mitchell Field (Milwaukee Co.), and 79 at Madison Truax Field (Dane Co.) were set on March 26, 2007. The old records were 75 (in 1998), and 76 (in 1907), respectively. Additionally, new daily and all-time March record high minimum temperatures of 63 at Milwaukee Mitchell Field and 59 at Madison Truax Field were set on March 26, 2007. The old all-time March records were 60 (on March 24, 1910), and 55 (on March 14, 1990), respectively.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 24, 2:16 PM CST, 10 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 PM CDT SAT MAR 24 2007 .DISCUSSION...FORECAST FOCUS ON COMPLEX WEATHER PATTERN FOR NEXT 48 HOURS. .SHORT TERM...HAVE PULLED BACK ON TIMING OF NIGHTTIME PRECIPITATION AS NORTHWARD MOVEMENT OF FRONTAL BOUNDARY FROM EASTERN NEBRASKA TO WEST CENTRAL ILLINOIS SLOWED BY CONVECTION OVER IOWA. ALSO MIDDLE AND UPPER LEVEL RIDGING AS PER RUC PROGS CONTINUE TO HOLD BACK PRECIPITATION APPROACHING CWA FROM NORTHEAST IOWA. HOWEVER PROGS EVENTUALLY BRING FRONTAL BOUNDARY CLOSE ENOUGH TO CWA AND MIDDLE/UPPER LEVEL RIDGING BREAKS DOWN ENOUGH TO ALLOW SHORT WAVE OVER WESTERN IOWA TO GENERATE PRECIPITATION OVER CWA LATER TONIGHT. GUIDANCE AGAIN GENERATING AREAS OF DENSE FOG FOR LATE TONIGHT. THIS WILL LIKELY HAPPEN AGAIN IF APPROACHING PRECIPITATION IS DELAYED FURTHER OVERNIGHT...ESPECIALLY OVER NORTH AND EASTERN PORTIONS OF CWA. HOWEVER WILL ONLY MENTION AREAS OF FOG IN BODY OF FORECAST AS BELIEVE THE COMBINATION OF ARRIVING RAIN AND ENOUGH STIRRING OF LOW LEVEL WINDS WILL PREVENT DENSE FOG FORMATION. .LONG TERM...PROGS IN VERY GOOD AGREEMENT IN ALLOWING A FAIRLY QUIET PERIOD OF WEATHER DURING THE DAYTIME HOURS SUNDAY. RESIDUAL MORNING CONVECTION WILL RAPIDLY EXIT CWA. EXPECT SOME BREAKS IN CLOUDS WHICH WILL ALLOW MOIST AIRMASS OVER CWA TO BECOME MORE UNSTABLE WITH TIME. NOT MUCH ARGUMENT WITH SPC MODERATE/SLIGHT RISK FOR SEVERE FOR CWA WITH BEST TIMING EXPECTED IN THE MIDDLE TO LATE AFTERNOON IN THE WEST AND OVER THE ENTIRE CWA THROUGH MIDNIGHT. CRAS MODEL REFLECTS INITIAL TIMING OF CONVECTION WITH COOLING CLOUD TOPS AND SQUALL LINE DEVELOPMENT NEAR MISSISSIPPI RIVER AROUND 21Z SUNDAY. HAVE INCLUDED SEVERE AND HEAVY RAINFALL WORDING IN ZONES AS SEVERAL SEVERE WEATHER PARAMETERS FOCUS OVER CWA. AMONG PARAMETERS INCLUDES 0-1KM EHI OF 1-2, 0-6KM BULK SHEAR 50-60 KNOTS, MLCAPE OF 1200-1700 J/KG, 700-500 MB LAPSE RATES APPROACHING 7C/KM. .LONG LONG TERM...WEAK HIGH PRESSURE ALLOWS MONDAY TO BE A QUIET WEATHER DAY...BUT THEN ANOTHER WET AND UNSETTLED PERIOD OF WEATHER BEGINS LATE MONDAY NIGHT AND LASTS THROUGH FRIDAY. && .AVIATION...BRIEF BUBBLE OF HIGH PRES SCOURING OUT LOWER LEVELS A BIT THIS AFTN. HOWEVER CONCERN IS HOW EXTENSIVE FOG WILL GET TNGT. WITH BOUNDARY PROGGD TO MOVE BACK TO THE NORTH TNGT WILL INCREASE AT LEAST SOME CONFIDENCE IN MOISTURE ADVECTION FAVORABLE OF FOG FORMATION. WHAT CONCERNS ME THOUGH IS THE WIND FIELDS ARE EXPECTED TO BE A BIT SREONGER THAN LAST NIGHT AND POSSIBLE CONVECTION ASSOC WITH APPCH WRM FNT....WHICH LESSENS CONFIDENCE. HOWEVER ANALYSIS OF BUFKIT SOUNDINGS SHOWS STRONG INVERSION DEVELOPING IN THE LOWEST LEVELS WHICH LEADS TO NEAR SATURATED CONDITIONS RIGHT AT THE SURFACE. FOR NOW WILL NOT BUCK THE CONSENSUS OF THE MET/MAV/FWC MOS AND GO WITH BRINGING BACK THE VLIFR CIGS/VSBYS NEAR AND AFTER 6Z. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 650 PM CDT SAT MAR 24 2007 WIZ046-047-051-052-056>060-062>072-251000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 650 PM CDT SAT MAR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR THE FOX RIVER AT NEW MUNSTER AND THE ROCK RIVER AT AFTON. THUNDERSTORMS WILL BE LIKELY TONIGHT. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. WATCH OUT FOR AREAS OF DENSE FOG NEAR LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER A PORTION OF SOUTH CENTRAL WISCONSIN INCLUDING THE MONTELLO...GREEN LAKE...REEDSBURG AND PORTAGE AREAS SUNDAY AFTERNOON AND SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN SUNDAY AFTERNOON AND SUNDAY NIGHT. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST MINNESOTA AND WESTERN WISCONSIN SUNDAY AFTERNOON AND SPREAD EAST DURING THE EVENING. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL IN EXCESS OF ONE INCH AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY IN THE AREA COVERED BY THE MODERATE RISK. BRIEF HEAVY RAINFALL OF ONE HALF INCH TO THREE QUARTERS INCH SUNDAY NIGHT MAY RESULT IN SEVERAL RIVERS RISING TO ABOVE BANKFUL OR FLOOD STAGE ON MONDAY...AND MINOR STREET FLOODING. THE THREAT FOR THUNDERSTORMS CONTINUES MONDAY THROUGH FRIDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING. LMZ643>646-665-251000- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 650 PM CDT SAT MAR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS WELL AS AREAS OF DENSE FOG. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED SUNDAY AFTERNOON AND SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT. THESE THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH FRIDAY. WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
8 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23766, 23767, 23768, 23769, 23770, 23771, 23772, 23773.